Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 48, NWS Corpus Christi, TX

June 20, 2006Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 11:08 AM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2006, 11:08 AM CDT (16:08 UTC)
Expired
Jun 20, 2006, 2:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 12:25 PM CDTFLASH FLOOD1 S Austwell, TXWATER OVER FM 2040 NEAR FM 774.
Jun 20, 12:25 PM CDTFLASH FLOOD8 Sw Austwell, TXAPPROXIMATELY ONE INCH OF WATER OVER THE SOUTHBOUND LANE OF HIGHWAY 35 NEAR FM 774.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 201616
FFWCRP
TXC007-057-391-201915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1108 AM CDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ARANSAS COUNTY IN SOUTH TEXAS
  CALHOUN COUNTY IN SOUTH TEXAS
  REFUGIO COUNTY IN SOUTH TEXAS

* UNTIL 215 PM CDT

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES  
  PERSISTENT THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED     
  AREA.  DOPPLER RADAR INDICATED A SWATH OF 6 TO 10 INCHES OF        
  RAINFALL HAS OCCURRED ACROSS AN AREA EXTENDING FROM NORTHERN       
  ARANSAS COUNTY INTO NORTHEAST REFUGIO COUNTY ACROSS CENTRAL        
  CALHOUN COUNTY.  IN ADDITION...DOPPLER RADAR INDICATED 15 TO 18    
  INCHES HAS ALREADY FALLEN OVER THE NORTHEAST PORTIONS OF CALHOUN   
  COUNTY.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...HOLIDAY BEACH...LONG MOTT...ROCKPORT...SEADRIFT...
  MAGNOLIA BEACH AND TIVOLI.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2849 9639 2802 9706 2818 9741 2863 9667

$$

TM
1 follow-up statement
000 
WGUS74 KCRP 201922
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
220 PM CDT TUE JUN 20 2006

TXC007-057-391-201945-
ARANSAS-CALHOUN-REFUGIO-
220 PM CDT TUE JUN 20 2006

...THE FLASH FLOOD WARNING FOR NORTHERN ARANSAS...CENTRAL CALHOUN AND
REFUGIO COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
DECREASING RAINFALL RATES FROM 1 TO 2 INCHES PER HOUR TO ABOUT 1/4 
TO 1/2 AN INCH PER HOUR OVER ARANSAS...REFUGIO...AND CALHOUN 
COUNTIES.  ADDITIONAL FLASH FLOODING IS NOT EXPECTED THIS AFTERNOON.

EVEN THOUGH THE RAINFALL IS DIMINISHING...WATER WILL STILL BE OVER 
LOW-LYING ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.   

LAT...LON 2849 9639 2802 9706 2818 9741 2863 9667

$$

TM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:44 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 20, 9:44 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
944 AM CDT TUE JUN 20 2006

.UPDATE...HEAVY DOWNPOURS CONTINUE ACROSS THE NE PORTIONS OF THE
CWA...ESPECIALLY CALHOUN COUNTY BUT ALSO ARANSAS...SOUTHERN VICTORIA AND
REFUGIO COUNTIES. SLOW MOVG UPPER LEVEL LOW WILL MEAN ADDITIONAL RAIN WILL
CONTINUE ACROSS THE SAME AREA THROUGH EARLY AFTERNOON...THEREFORE
HAVE UPDATED POPS TO 100 PERCENT ACROSS THIS AREA. THE AREA OF
PRECIP WILL SLOWLY SHIFT SW AS THE UPPER LOW DRIFTS SW. TEMP AND
WIND FCST LOOK REASONABLE BUT HAVE INCREASED WIND SPEEDS A COUPLE
OF KNOTS TO SCEC RANGE FOR MARINE ZONES.

&&

.PREV DISCUSSION... (ISSUED 456 AM CDT TUE JUN 20 2006)

SHORT TERM (TODAY THROUGH WEDNESDAY)...GFS ENSEMBLES/NAM PROG THE
UPPER LOW TO RETROGRADE SSW ACRS THE REGION DRG THE PERIOD. THE
COMBINATION OF THIS SYSTEM AND COPIOUS MSTR WL CONTRIBUE TO
SCT/NUMEROUS CONVECTION DRG THE PERIOD. 00Z TUE CRP SOUNDING
INDICATED A VERY LOW 0-6KM MEAN WIND...ALG WITH A MOIST ENVIRONMENT
AND A FREEZING LEVEL AROUND 5KM. SLOW MOVING/TRAINING STORMS ARE
ANTICIPATED TDA...RESULTING IN RAINFALL RATES EXCEEDING MOST RECENT
FFG. WL EXPAND THE FFA TO INCLUDE ALL BUT THE RIO GRANDE PLAINS.

AVIATION...MVFR/IFR CEILINGS TO DEVELOP FROM EAST TO WEST ACRS THE
REGION TDA/TNGT. VFR CONDITIONS WL DEVELOP OVR THE ERN CWFA BY WED
AFTN AS THE UPPER LOW MOVES SUFFICIENTLY WWD.

MARINE...EXPECT WIND/SEAS TO REMAIN JUST BELOW SCEC CRITERIA TDA
OVR THE COASTAL WATERS. HWR...ANTICIPATE A SLIGHTLY GREATER PRESSURE
GRADIENT SUFFICIENT FOR SCEC CONDITIONS WED. SCT/NUMEROUS CONVECTION
EXPECTED TDA...YET COVERAGE/INTENSITY WL DECREASE FROM EAST TO WEST
WED...AS THE UPPER LOW MOVES SUFFICIENTLY WWD.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...EARLY PART OF THE
EXTENDED PERIOD WILL HINGE UPON EVOLUTION AND TRACK OF UPPER LOW
DRIFTING WESTWARD THROUGH WEDNESDAY. THE MODELS ARE GENERALLY
SIMILAR SHOWING THE UPPER LOW BETWEEN COTULLA AND EAGLE PASS
WEDNESDAY NIGHT AND THEN DRIFTING NORTHWEST INTO THE HILL
COUNTRY THRU FRIDAY MORNING. WILL KEEP POPS IN THE LOW CHANCE
RANGE FOR RIO GRANDE PLAINS WEDNESDAY NIGHT. IF THE UPPER LOW
HOLDS INTACT OUT IN THE WESTERN COUNTIES DURING THIS PERIOD
WILL LIKELY NEED TO INCREASE POPS FOR THE POSSIBILITY OF CORE
RAINS DEVELOPING OVERNIGHT. MOISTURE WILL REMAIN ADEQUATE
FOR SCATTERED SEABREEZE CONVECTION ON THURSDAY.

RAIN CHANCES WILL DIMINISH HEADING INTO THE WEEKEND AS AN
UPPER RIDGE BUILDS INTO THE REGION FROM THE NORTHEAST AND
SLIGHTLY DRIER AIR FILTERS INTO THE COASTAL BEND AS THE
SURFACE HIGH PRESSURE RIDGE MOVES INTO THE NORTHWEST GULF
OF MEXICO.

GFS/ECMWF CONTINUE TO SUGGEST THAT A WEAK BOUNDARY WILL
MOVE INTO THE REGION FROM THE NORTH ALONG WITH A POSSIBLE
WEAK MID/UPPER LEVEL CIRCULATION. CAN MODEL IS AN OUTLIER
BUT POINTS TOWARD THE POSSIBILITY OF THE DISTURBED WEATHER
ASSOCIATED WITH ANOTHER UPPER LOW NEAR THE FLORIDA STRAITS
ATTM DRIFTING WESTWARD UNDERNEATH THE RIDGE AND MOVING
INTO THE COASTAL BEND BY MONDAY. WILL WAIT FOR BETTER
CONSISTENCY IN THE MEDIUM RANGE MODELS TO INCREASE POPS
SIGNIFICANTLY FOR THE EARLY PART OF NEXT WEEK.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
     LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...NONE.

&&

TE/81...SHORT-TERM
MG/88...LONG-TERM
Hazardous weather outlook, Jun 20, 6:18 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT TUE JUN 20 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
618 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE COASTAL BEND AND
VICTORIA CROSSROADS REGIONS TODAY. THIS INCLUDES THE COUNTIES OF
CALHOUN...REFUGIO...ARANSAS...SAN PATRICIO...NUECES...KLEBERG...
VICTORIA...GOLIAD...BEE...LIVE OAK...AND JIM WELLS. OVER THE RIO
GRANDE PLAINS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP LATER THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST
ACROSS SOUTH TEXAS. THE MAIN CONCERN WITH THESE SHOWERS AND
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE
FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH
THIS ACTIVITY WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE
MAINLY OVER THE BRUSH COUNTRY THROUGH WEDNESDAY NIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE POTENTIAL
FOR WIDESPREAD FLOODING.

87/89

In the hours before

Local storm report, Jun 20, 7:26 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 AM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLASH FLOOD      3 SE PORT LAVACA        28.58N 96.59W
06/20/2006                   GMZ330             TX   LAW ENFORCEMENT

            FM 2717/2770 NEAR ALAMO BEACH AND OCEAN DRIVE IN MAGNOLIA
            BEACH IMPASSABLE. WATER OVER ROAD AT FM1287 NEAR CREEK.
            FLOODING OF ROADS IN PORT OCONNOR.

&&

SMART
Local storm report, Jun 20, 9:39 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
939 AM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      TIVOLI                  28.43N 96.88W
06/20/2006                   REFUGIO            TX   LAW ENFORCEMENT

            TWO HOMES WERE FLOODED IN THE CITY OF TIVOLI.

&&

MERRIMAN
Local storm report, Jun 20, 9:44 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
944 AM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      2 SE AUSTWELL           28.37N 96.82W
06/20/2006                   REFUGIO            TX   PARK/FOREST SRVC

            WATER 3-4 INCHES DEEP OVER FM 2040 OVER THE LOW-LYING
            AREAS.

&&

MERRIMAN
Local storm report, Jun 20, 10:12 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 AM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      TIVOLI                  28.43N 96.88W
06/20/2006                   REFUGIO            TX   EMERGENCY MNGR

            THREE ADDITIONAL HOMES WERE FLOODED IN THE CITY OF
            TIVOLI.

&&

MERRIMAN
Local storm report, Jun 20, 11:03 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1103 AM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      INDIANOLA               28.48N 96.52W
06/20/2006                   CALHOUN            TX   MESONET

            24 HOUR RAINFALL ENDING AT 10 AM TODAY WAS 12 INCHES
            PLUS. 24 HOUR RAINFALL FROM YESTERDAY WAS 2.33 INCHES.
            WATER UP TO THE FLOORBOARDS ON LARGE PICKUP TRUCKS.

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:20 AM CDTFlash Flood WarningCRPCalhoun115 min
Jun 20, 4:20 AM CDTFlash Flood WarningCRPCalhoun115 min
Jun 20, 6:18 AM CDTFlash Flood WarningCRPCalhoun117 min
Jun 20, 6:36 AM CDTFlash Flood WarningCRPRefugio114 min
Jun 20, 8:10 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.